Alert archive / Texas / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Austin/San Antonio, TX

December 31, 201410 counties in Texas

NWS Austin/San Antonio, TX issued this winter storm warning at Dec 31, 2014, 4:27 AM CST for 10 counties in Texas. It took effect at Dec 31, 2014, 8:07 AM CST. It was in force for 28 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 31, 2014, 4:27 AM CST (10:27 UTC)
In effect from
Dec 31, 2014, 8:07 AM CST
Expired
Jan 1, 2015, 12:00 PM CST
In force
28 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Val Verde County, TX

The radar

The Austin/San Antonio radar (KEWX), 131 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 11:30 AM CSTFREEZING DRIZZLEMountain Home, TXACCIDENTS BEING REPORTED ON HWY 41 AND I-10 DUE TO ICY CONDITIONS.
Dec 31, 11:34 AM CSTFREEZING DRIZZLEComstock, TXHWY 90 IS CLOSED AT THE PECOS RIVER BRIDGE NEAR COMSTOCK DUE TO ICE ON THE ROADWAY
Dec 31, 7:00 PM CSTFREEZING RAIN 03 W Hunt, TXICE ACCUMULATING ON BRIDGES AND OVERPASSES ON FM1340
Dec 31, 8:07 PM CSTFREEZING DRIZZLELeakey, TXLIGHT ICE ACCUMULATIONS ON PARKED VEHICLES.
Dec 31, 8:10 PM CSTFREEZING RAIN 02 S Camp Verde, TXICY BRIDGES AND OVERPASSES ON SH 173 BETWEEN KERRVILLE AND BANDERA.
Jan 1, 7:00 AM CSTFREEZING RAIN 0.138 Wnw Johnson City, TX31 DEGREES WITH ICE ON TREES...FENCES...AND CAR. ICE IS ONE SIXTEENTH TO ONE EIGHTH AN INCH THICK.
Jan 1, 10:30 AM CSTFREEZING DRIZZLEFredericksburg, TXROADWAYS ARE SLICK BUT PASSABLE. THIN LAYER OF ICE FORMING ON TREES AND OTHER EXPOSED SURFANCES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 10.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2014-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2014-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
565 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS44 KEWX 311027
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CST WED DEC 31 2014

...FREEZING RAIN LIKELY TO OCCUR ACROSS THE SOUTHERN EDWARDS
PLATEAU AND HILL COUNTRY LATE THIS NEW YEARS EVE INTO NEW YEARS
DAY...

.A SHALLOW...COLD...ARCTIC AIR-MASS WILL REMAIN OVER SOUTH CENTRAL
TEXAS TODAY THROUGH NEW YEARS DAY. AREAS OF FREEZING RAIN AND
FREEZING DRIZZLE ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN
EDWARDS PLATEAU AND THE HILL COUNTRY THIS EVENING INTO THE LATE
MORNING HOURS OF NEW YEARS DAY. THERE IS A GOOD CHANCE THAT LIGHT
ICE ACCUMULATIONS WILL DEVELOP...MAINLY ALONG AND NORTH OF A
COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS SHOULD
BE LESS THAN 1/10 INCH...BUT A FEW AREAS COULD SEE BANDS OF SLEET
MIX IN WITH THE RAIN AND PRODUCE LOCALLY HIGHER AMOUNTS OF AROUND
1/4 INCH. WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS
PLATEAU AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE
HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL
CONDITIONS.

TXZ171-172-183>190-312200-
/O.UPG.KEWX.WS.A.0002.150101T0000Z-150101T1800Z/
/O.NEW.KEWX.WS.W.0003.150101T0000Z-150101T1800Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
427 AM CST WED DEC 31 2014

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER STORM WARNING FOR THE SOUTHERN EDWARDS PLATEAU AND HILL
COUNTRY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...6 PM THIS EVENING THROUGH MIDDAY THURSDAY (NEW YEARS
  DAY)

* MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED 
  SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  ACROSS THE HILL COUNTRY. 

* ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH.
  HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS
  TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL COUNTRY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$
4 follow-up statements
689 
WWUS44 KEWX 311404
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 AM CST WED DEC 31 2014

...FREEZING RAIN AND DRIZZLE EXPECTED TODAY THROUGH THE MORNING OF
NEW YEARS DAY...

.A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH
CENTRAL TEXAS TODAY...AND WILL REMAIN IN PLACE THROUGH NEW YEARS
DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE ARE DEVELOPING
ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE WESTERN HILL COUNTRY
EARLY THIS MORNING...AND ARE EXPECTED TO CONTINUE FOR MUCH OF
THIS NEW YEARS EVE AND INTO THE LATE MORNING HOURS OF NEW YEARS
DAY. TEMPERATURES MAY ONLY BRIEFLY CLIMB ABOVE FREEZING LATE
TODAY BEFORE QUICKLY FALLING BACK BELOW FREEZING EARLY THIS
EVENING. THERE IS A GOOD CHANCE THAT SIGNIFICANT ICE ACCUMULATIONS
WILL DEVELOP TODAY INTO THIS EVENING...ESPECIALLY ALONG AND NORTH
OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS
SHOULD BE LESS THAN 1/10 INCH...BUT A AREAS OF SLEET MIXED IN WITH
THE RAIN COULD PRODUCE LOCALLY HIGHER ICE ACCUMULATIONS OF AROUND
1/4 INCH. WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS
PLATEAU AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE
HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL
CONDITIONS.

TXZ171-172-183>190-312215-
/O.CON.KEWX.WS.W.0003.150101T0000Z-150101T1800Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
804 AM CST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST THURSDAY...

* TIMING...TODAY THROUGH NOON THURSDAY (NEW YEARS DAY).

* MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED 
  SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  ACROSS THE HILL COUNTRY. 

* ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH.
  HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS
  TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$
520 
WWUS44 KEWX 311407
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 AM CST WED DEC 31 2014

...FREEZING RAIN AND DRIZZLE EXPECTED TODAY THROUGH THE MORNING
OF NEW YEARS DAY...

.A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH
CENTRAL TEXAS TODAY...AND WILL REMAIN IN PLACE THROUGH NEW YEARS
DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE ARE DEVELOPING
ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE WESTERN HILL COUNTRY
EARLY THIS MORNING...AND ARE EXPECTED TO CONTINUE FOR MUCH OF
THIS NEW YEARS EVE AND INTO THE LATE MORNING HOURS OF NEW YEARS
DAY. TEMPERATURES MAY ONLY BRIEFLY CLIMB ABOVE FREEZING LATE
TODAY BEFORE QUICKLY FALLING BACK BELOW FREEZING EARLY THIS
EVENING. THERE IS A GOOD CHANCE THAT SIGNIFICANT ICE
ACCUMULATIONS WILL DEVELOP TODAY INTO THIS EVENING...ESPECIALLY
ALONG AND NORTH OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE
ACCUMULATIONS SHOULD BE LESS THAN 1/10 INCH...BUT A AREAS OF
SLEET MIXED IN WITH THE RAIN COULD PRODUCE LOCALLY HIGHER ICE
ACCUMULATIONS OF AROUND 1/4 INCH. WITH STEEP ROAD INCLINES FOUND
OVER MUCH OF THE EDWARDS PLATEAU AND HILL COUNTRY...EVEN A
FREEZING RAINFALL AMOUNT OF ONE HUNDREDTH OF AN INCH COULD
PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS.

TXZ171-172-183>190-312300-
/O.EXT.KEWX.WS.W.0003.141231T1407Z-150101T1800Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
807 AM CST WED DEC 31 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY...

* TIMING...TODAY THROUGH NOON THURSDAY (NEW YEARS DAY).

* MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED 
  SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  ACROSS THE HILL COUNTRY. 

* ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN 
  INCH. HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER 
  ACCUMULATIONS TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL 
  COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$
298 
WWUS44 KEWX 311615
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 AM CST WED DEC 31 2014

...FREEZING RAIN AND DRIZZLE EXPECTED TODAY THROUGH THE MORNING
OF NEW YEARS DAY...

.A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH
CENTRAL TEXAS TODAY...AND WILL REMAIN IN PLACE THROUGH NEW YEARS
DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE ARE DEVELOPING
ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE WESTERN HILL COUNTRY
EARLY THIS MORNING...AND ARE EXPECTED TO CONTINUE FOR MUCH OF
THIS NEW YEARS EVE AND INTO THE LATE MORNING HOURS OF NEW YEARS
DAY. TEMPERATURES MAY ONLY BRIEFLY CLIMB ABOVE FREEZING LATE
TODAY BEFORE QUICKLY FALLING BACK BELOW FREEZING EARLY THIS
EVENING. THERE IS A GOOD CHANCE THAT SIGNIFICANT ICE
ACCUMULATIONS WILL DEVELOP TODAY INTO THIS EVENING...ESPECIALLY
ALONG AND NORTH OF A COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE
ACCUMULATIONS SHOULD BE LESS THAN 1/10 INCH...BUT A AREAS OF
SLEET MIXED IN WITH THE RAIN COULD PRODUCE LOCALLY HIGHER ICE
ACCUMULATIONS OF AROUND 1/4 INCH. WITH STEEP ROAD INCLINES FOUND
OVER MUCH OF THE EDWARDS PLATEAU AND HILL COUNTRY...EVEN A
FREEZING RAINFALL AMOUNT OF ONE HUNDREDTH OF AN INCH COULD
PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS.

TXZ171-172-183>190-010015-
/O.CON.KEWX.WS.W.0003.000000T0000Z-150101T1800Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
1015 AM CST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* TIMING...TODAY THROUGH NOON THURSDAY (NEW YEARS DAY).

* MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED 
  SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES 
  ACROSS THE HILL COUNTRY. 

* ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN 
  INCH. HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER 
  ACCUMULATIONS TO ONE-QUARTER INCH ACROSS THE NORTHWESTERN HILL 
  COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ173-191-192-202>206-010015-
/O.NEW.KEWX.WW.Y.0010.150101T0600Z-150101T1800Z/
WILLIAMSON-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS
1015 AM CST WED DEC 31 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER WEATHER ADVISORY FOR AREAS WEST OF THE I35
CORRIDOR IN CLOSE PROXIMITY TO THE EDWARDS
PLATEAU...SPECIFICALLY ALONG AND NORTHWEST OF A LINE FROM
BRACKETVILLE...TO LAGUNA...TO HELOTES...TO WIMBERLEY...TO LAGO
VISTA...TO LIBERTY HILL. THE ADVISORY WILL BE IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON CST THURSDAY.

* TIMING...MIDNIGHT TONIGHT THROUGH TOMORROW MORNING. (NEW YEARS DAY)

* MAIN IMPACT...PATCHY SLICK SPOTS ON AREA ROADWAYS DUE TO MINOR
  SLEET AND ICE ACCUMULATIONS SPECIFICALLY IN CLOSE PROXIMITY TO
  THE EDWARDS PLATEAU.

* WHILE ACCUMULATIONS ARE EXPECTED TO BE MINOR...A VERY LIGHT
  GLAZING OF ICE ON EXPOSED SURFACES...SIDEWALKS...AND LIGHTLY
  TRAVELLED ROADWAYS MAY RESULT IN POTENTIALLY HAZARDOUS DRIVING
  CONDITIONS. THIS AREA OF CONCERN IS NOT EXPECTED TO IMPACT METRO
  AREAS OF SAN ANTONIO OR AUSTIN BUT COULD POTENTIALLY IMPACT
  TRAVELLERS COMING FROM THOSE METRO AREAS AND TRAVELLING TOWARDS
  NORTHERN AND WESTERN RURAL LOCATIONS IN THOSE COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
390 
WWUS44 KEWX 312359 AAA
WSWEWX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 PM CST WED DEC 31 2014

...FREEZING RAIN AND FREEZING DRIZZLE EXPECTED THIS EVENING
THROUGH THE MORNING OF NEW YEARS DAY...

.A SHALLOW...COLD...ARCTIC AIR-MASS HAS SETTLED OVER SOUTH
CENTRAL TEXAS...AND WILL REMAIN IN PLACE OVERNIGHT AND THROUGH NEW
YEARS DAY. AREAS OF FREEZING RAIN AND FREEZING DRIZZLE HAVE
OCCURRED PERIODICALLY THROUGH THE MORNING AND AFTERNOON HOURS IN
VAL VERDE...EDWARDS AND PORTIONS OF KERR AND GILLESPIE COUNTIES
CAUSING DANGEROUS TRAVEL CONDITIONS. THESE CONDITIONS ARE EXPECTED
TO FURTHER DECLINE OVERNIGHT AS COLD TEMPERATURES REMAIN IN PLACE
AND ANOTHER ROUND OF PRECIPITATION WILL AFFECT THE REGION. THERE
IS A GOOD CHANCE THAT SIGNIFICANT ICE ACCUMULATIONS WILL DEVELOP
LATE THIS EVENING INTO MID MORNING THURSDAY ALONG AND NORTH OF A
COMSTOCK TO BOERNE TO BURNET LINE. MOST ICE ACCUMULATIONS SHOULD
BE LESS THAN ONE TENTH OF AN INCH. HOWEVER...ANY AREAS OF SLEET
MIXED IN WITH THE RAIN COULD PRODUCE LOCALLY HIGHER ICE
ACCUMULATIONS OF AROUND TWO TENTHS OF AN INCH. 

WITH STEEP ROAD INCLINES FOUND OVER MUCH OF THE EDWARDS PLATEAU
AND HILL COUNTRY...EVEN A FREEZING RAINFALL AMOUNT OF ONE
HUNDREDTH OF AN INCH COULD PRODUCE EXTREMELY HAZARDOUS TRAVEL
CONDITIONS. GIVEN THAT SOME AREAS ON THE HIGHER PLATEAU DID NOT
RISE ABOVE FREEZING TODAY COULD RESULT IN SOME NON-ELEVATED
ROADWAYS TO BECOME TREACHEROUS AS WELL.

TXZ171-172-183>190-010800-
/O.CON.KEWX.WS.W.0003.000000T0000Z-150101T1800Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
559 PM CST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* TIMING... NOW THROUGH NOON THURSDAY WITH MAIN IMPACTS MIDNIGHT
  TO 10 AM THURSDAY (NEW YEARS DAY).

* MAIN IMPACT...FREEZING RAIN MAY ACCUMULATE ON MANY ELEVATED
  SURFACES AND ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES ACROSS
  THE HILL COUNTRY AND MAKE TRAVEL DANGEROUS. EVEN SOME NON-
  ELEVATED ROADWAYS MAY EXPERIENCE SOME LIGHT ACCUMULATION DUE TO
  THE COLD TEMPERATURES IN HIGHER TERRAIN.

* ICE ACCUMULATIONS WILL AVERAGE A TRACE TO ONE-TENTH OF AN INCH.
  HOWEVER...THERE MAY BE A BAND OF SLIGHTLY HIGHER ACCUMULATIONS
  TO TWO TENTHS OF AN INCH ACROSS THE NORTHWESTERN HILL COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

&&

$$

TXZ173-191-192-202>206-010800-
/O.CON.KEWX.WW.Y.0010.150101T0600Z-150101T1800Z/
WILLIAMSON-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS
559 PM CST WED DEC 31 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST THURSDAY...

* TIMING...MIDNIGHT TONIGHT THROUGH MID THURSDAY MORNING. (NEW
  YEARS DAY)

* MAIN IMPACT...PATCHY SLICK SPOTS ON AREA ROADWAYS DUE TO MINOR 
  SLEET AND ICE ACCUMULATIONS SPECIFICALLY IN CLOSE PROXIMITY TO 
  THE EDWARDS PLATEAU. 

* WHILE ACCUMULATIONS ARE EXPECTED TO BE MINOR...A VERY LIGHT 
  GLAZING OF ICE ON EXPOSED SURFACES...SIDEWALKS...AND LIGHTLY 
  TRAVELED ROADWAYS MAY RESULT IN POTENTIALLY HAZARDOUS DRIVING 
  CONDITIONS. THIS AREA OF CONCERN IS NOT EXPECTED TO IMPACT 
  METRO AREAS OF SAN ANTONIO OR AUSTIN BUT COULD POTENTIALLY 
  IMPACT TRAVELERS COMING FROM THOSE METRO AREAS AND TRAVELING 
  TOWARDS NORTHERN AND WESTERN RURAL LOCATIONS IN THOSE 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

ALLEN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 31, 4:09 AM CST, 18 minutes earlier.

Area forecast discussion, Dec 31, 4:09 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CST WED DEC 31 2014

.SHORT TERM (TODAY THROUGH THURSDAY)...
RADAR INDICATIONS SUGGEST MORNING DRIZZLE HAS BEEN LIGHT OVER THE
NORTHERN TIER OF COUNTIES...ALTHOUGH THERE IS A SMALL DEGREE OF
UNCERTAINTY GIVEN THE DFX RADAR OUTAGE. UNDER THE EWX COVERAGE
SOME AREAS AROUND SAN ANTONIO ARE SHOWING SIGNS OF WET ROADS...BUT
THE BREEZY AND DRY CONDITIONS ARE KEEPING NEW BRAUNFELS MOSTLY DRY
AND WOULD EXPECT THE SAME FOR AREAS OF CENTRAL TX. THE DRY AIR
ADVECTION AND LIGHT EVAPORATIVE COOLING INFLUENCES SHOULD
UNFORTUNATELY RESULT IN A FEW HOURS OF FREEZING TEMPERATURES OVER
THE HILL COUNTRY AND THE SOUTHERN EDWARDS PLATEAU. WITH THE
MAJORITY OF MODEL DATA SHOWING ONLY A TRACE OR FEW HUNDREDTHS OF
AN INCH THROUGH 00Z THURSDAY OVER THE AREAS EXPECTED TO SEE
FREEZING TEMPS...WILL CONTINUE TO MONITOR AND HANDLE WITH SPS
WORDING AS WE CONCENTRATE ON THE MORE IMPORTANT LATER PERIODS.

BY LATE AFTERNOON/EARLY EVENING SPC SREF TOOLS SHOW A HIGH
PROBABILITY OF FREEZING RAIN OR DRIZZLE TO IMPACT THE EDWARDS
PLATEAU CONTINUING INTO THURSDAY MORNING...WHICH IS IN GOOD
AGREEMENT WITH THE SHALLOW INVERSIONS SEEN IN MODEL SOUNDING
DATA. FINER RES MODELS SHOW QPF VALUES INCREASING TOWARD
06Z...WITH HIGHEST PRECIP POTENTIAL FARTHER NORTH OF WEST CENTRAL
TX. THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY COUNTIES WOULD
LIKELY SEE ICE ACCUMULATION SUFFICIENT FOR LIGHT ACCUMULATIONS AT
LEAST ON BRIDGES AND OVERPASSES. IT IS POSSIBLE THAT WESTERN PARTS
OF WILLIAMSON...TRAVIS...HAYS...AND COMAL COUNTIES COULD HOLD ON
TO FREEZING TEMPS AND PICK UP LIGHT ACCUMULATIONS AS WELL.
HOWEVER...THE MODEL RUN-TO-RUN TRENDS REFLECT A MORE MODIFIED
LAYER AND TEMPERATURES HAVING A HARDER TIME FALLING TO THE
FREEZING MARK. WILL UPGRADE THE WINTER STORM WATCH TO A WARNING
FOR THE TIME AND AREA SET FORTH IN THE PREVIOUSLY ISSUED WATCH.
EXPECTED ACCUMULATIONS ARE STILL MAINLY 1/10 INCH OR LESS...BUT
SOME LIGHT SLEET IS POSSIBLE...WHICH COULD ADD TO LOCALIZED
ACCUMULATIONS. IN ANY EVENT...TRAVEL IMPACTS COULD BE SEVERE WITH
ICING OVER THE HILLY TERRAIN.

THE WARM ADVECTION PATTERN SHOULD MODIFY THE AIR OVER ALL AREAS BY
LATE THURSDAY MORNING WITH TRAVEL IMPACTS TO IMPROVE BY NOON. NO
BREAKS IN THE CLOUDS ARE EXPECTED...AND A COLD LIGHT RAIN SHOULD
CONTINUE FOR THE REST OF THE NEW YEARS DAY.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
AN UPPER LOW THE WEST WILL FINALLY BECOME INFLUENTIAL OVER SOUTH
CENTRAL TX BY THURSDAY NIGHT WITH THE LIFT LAYER POSSIBLY BECOMING
DEEP ENOUGH TO PRODUCE AN ISOLATED THUNDERSTORM OR TWO. ISENTROPIC
LIFT IS EXPECTED TO BE THE PRIMARY MECHANISM...SO WILL CONTINUE
WITH MAINLY SHOWERS INTO SATURDAY MORNING WHEN THE UPPER LOW
FINALLY EJECTS NORTHEAST. ALTHOUGH SOME FAIR SKIES ARE EXPECTED
LATE SATURDAY INTO SUNDAY...A COLD FRONT REINFORCES THE COOL
PATTERN SUNDAY MORNING AND ANOTHER COLD AIR SURGE EXPECTED EARLY
NEXT WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              40  35  40  37  44 /  20  40  60  80  70
AUSTIN BERGSTROM INTL AIRPORT  40  35  41  36  45 /  20  40  60  80  70
NEW BRAUNFELS MUNI AIRPORT     41  36  42  39  47 /  30  40  60  80  70
BURNET MUNI AIRPORT            37  31  38  35  42 /  20  50  70  80  70
DEL RIO INTL AIRPORT           40  36  44  41  51 /  40  50  30  40  30
GEORGETOWN MUNI AIRPORT        39  33  39  35  42 /  20  40  70  80  70
HONDO MUNI AIRPORT             41  34  42  39  49 /  30  40  50  70  50
SAN MARCOS MUNI AIRPORT        40  35  40  38  45 /  20  40  60  80  70
LA GRANGE - FAYETTE REGIONAL   44  38  43  40  48 /  20  30  60  70  70
SAN ANTONIO INTL AIRPORT       41  36  42  39  47 /  30  40  60  80  60
STINSON MUNI AIRPORT           42  37  43  40  49 /  30  30  50  70  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...
GILLESPIE...KENDALL...KERR...LLANO...REAL...VAL VERDE.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...18
Hazardous weather outlook, Dec 30, 2:35 PM CST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CST TUE DEC 30 2014

TXZ171-172-183>190-312045-
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
235 PM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

COLD ARCTIC AIR WILL FILTER INTO SOUTH CENTRAL TEXAS TONIGHT WHICH
WILL CAUSE TEMPERATURES TO FALL TO AT OR BELOW FREEZING ON THE
EDWARDS PLATEAU. LIGHT FREEZING RAIN AND DRIZZLE WILL BE POSSIBLE
ALONG AND NORTH OF A LINE FROM PANDALE...TO VANCE...TO
KERRVILLE...TO BURNET. ICE ACCUMULATIONS ARE EXPECTED TO BE
MINIMAL IF ANY. HOWEVER...EXERCISING CAUTION ON AREA BRIDGES AND
OVERPASSES WOULD BE PRUDENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
NOON THURSDAY. COLD ARCTIC AIR COUPLED WITH UPPER LEVEL LIFTING
WILL BRING A CHANCE FOR LIGHT FREEZING RAIN WITH SOME SLEET MIXED
IN BEGINNING WEDNESDAY NIGHT AND LASTING THROUGH NOON THURSDAY.
ICE ACCUMULATIONS OF UP TO A FEW HUNDREDTHS OF AN INCH WILL BE
POSSIBLE RESULTING IN POTENTIALLY HAZARDOUS DRIVING CONDITIONS ON
UNTREATED ROADWAYS...BRIDGES AND OVERPASSES.

TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID DAY
THURSDAY WHERE CONDITIONS WILL THEN IMPROVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IF ICE ACCUMULATIONS OCCUR.

TXZ173-191>194-202>209-217>225-228-312045-
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
235 PM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD ARCTIC AIR MASS WILL CAUSE TEMPERATURES TO FALL INTO THE
MID 30S ON THURSDAY MORNING. ADDITIONALLY...A MOIST UPPER LEVEL
SYSTEM WILL BRING RAIN INTO THE FORECAST THURSDAY MORNING.
SINCE TEMPERATURES ARE EXPECTED TO ONLY FALL INTO THE MID 30S...NO
WINTERY PRECIPITATION IS EXPECTED. ALL RAIN SHOULD FALL AS LIQUID
AND BE NON FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.